Shocking Side Effects of Turmeric You Should Know
Turmeric is considered one of the most healthy herbs in the world but as healthy as it is, is has some shocking side effects on those that are allergic to it.
According to Draxe.com, some people have reported allergic reactions to turmeric, especially after skin exposure. Typically this is experienced as a mild, itchy rash. In addition, high doses of turmeric have been observed to cause:
- Nauseaturmeric capsules and powder
- Increased risk of bleeding
- Increased liver function tests
- Hyperactive gallbladder contractions
- Hypotension (lowered blood pressure)
- Uterine contractions in pregnant women
- Increased menstrual flow
What you should do to avoid the effect
People taking certain medications should also be careful when using turmeric in their food or supplementing with it. Turmeric may interfere with anti-coagulants like aspirin, clopidogrel and warfarin. It also can affect medications such as non-steroidal, anti-inflammatory drugs. As with any herb or supplement, use as directed.
If you’re in the position where you must be on prescription medications, don’t discount the need to include ample amounts of fresh, organic turmeric into your diets because it will help reduce the adverse affects of the medicine.
A study that was published in the Journal of Pharmacy and Pharmacology describes how combing curcumin with prednisolone (a steroid) effectively reduces the side effects of this dangerous medication.